Alert archive / Indiana / Flash Flood Warnings in 2010
Flash Flood Warning 5, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at May 21, 2010, 5:37 PM EDT for Martin County, Indiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2010, 5:37 PM EDT (21:37 UTC)
- Expired
- May 21, 2010, 8:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
County Martin County, IN
The radar
The Evansville,IN radar (KVWX), 84 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 6:10 PM EDT | FLASH FLOOD | 6 S Loogootee, IN | WATER ACROSS US 231...UP TO 6 INCHES DEEP. NUMEROUS DITCHES AND FIELDS FLOODED IN SOUTHERN MARTIN COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 216 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
083
WGUS53 KIND 212137
FFWIND
INC101-220030-
/O.NEW.KIND.FF.W.0005.100521T2137Z-100522T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
537 PM EDT FRI MAY 21 2010
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MARTIN COUNTY IN SOUTHWEST INDIANA...
* UNTIL 830 PM EDT
* AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAIN FALL OF 1 TO 2 INCHES HAS FALLEN IN THE PAST 90
MINUTES.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SHOALS.
LAT...LON 3852 8694 3880 8693 3881 8671 3853 8670
3852 8679 3852 8684 3851 8685 3851 8693
$$
PUMA1 follow-up statement
626
WGUS73 KIND 212228
FFSIND
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
628 PM EDT FRI MAY 21 2010
INC101-220030-
/O.CON.KIND.FF.W.0005.000000T0000Z-100522T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARTIN-
628 PM EDT FRI MAY 21 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR MARTIN COUNTY UNTIL 830
PM EDT...
AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO
TO THREE INCHES OF RAINFALL OCCURRED LATE THIS AFTERNOON WITH
THUNDERSTORMS THAT MOVED THROUGH THE WARNED AREA.
ALTHOUGH THE RAIN HAS STOP FALLING...RUNOFF FROM THIS EXCESSIVE
RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT
WILL EXPERIENCE FLOODING INCLUDE...SHOALS.
LAT...LON 3852 8694 3880 8693 3881 8671 3853 8670
3852 8679 3852 8684 3851 8685 3851 8693
$$
PUMAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at May 21, 2:10 PM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, May 21, 2:10 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 210 PM EDT FRI MAY 21 2010 .UPDATE... UPDATED SYNOPSIS...NEAR/SHORT/LONG TERMS & HYDROLOGY. && .SYNOPSIS... A LOW PRESSURE SYSTEM WILL PUSH EASTWARD ACROSS ILLINOIS...INDIANA...AND OHIO THIS AFTERNOON AND EVENING...DRAGGING A COLD FRONT THROUGH THE AREA. THIS SYSTEM WILL MOVE EAST OF THE REGION AFTER MIDNIGHT. HIGH PRESSURE WILL BUILD BACK OVER THE REGION FOR THIS WEEKEND...BRINGING MUCH DRIER AND WARMER WEATHER. && .NEAR TERM /TONIGHT/... ANALYSIS AS OF 2 PM THIS AFTERNOON DEPICTS A WELL DEFINED UPPER LOW SITUATED ACROSS CENTRAL ILLINOIS AND INDIANA. THIS SLOW WILL SLOWLY CONTINUE TO SHIFT EASTWARD THROUGH THIS EVENING. ALSO...A WEAK SURFACE LOW IS LOCATED OVER CENTRAL ILLINOIS WITH AN ASSOCIATED COLD FRONT TRAILING TO THE SOUTH. FORECAST FOCUS FOR THE NEAR TERM IS PRECIP AND CONVECTIVE CHANCES. LATEST VISIBLE SATELLITE IMAGERY SHOWS CLOUDS BECOMING MORE SCATTERED ALONG MUCH OF CENTRAL ILLINOIS. AS THIS SYSTEM SHIFTS EASTWARD, EXPECT CLOUDS OVER CENTRAL INDIANA TO BEGIN SCATTERING OUT (SOMEWHAT) AS WELL...POSSIBLY ALLOWING UP A FEW MORE PEAKS OF SUNSHINE, WHICH WILL AID INSTABILITY. THUS FAR THE CURRENT DENSE CLOUD COVER HAS INHIBITED CONVECTION...KEEPING THOSE STORMS THAT HAVE POPPED UP VERY SHALLOW. THIS SHOULD QUICKLY CHANGE AS THE SYSTEM PUSHES EASTWARD ACROSS THE STATE AND CLOUDS BEGIN TO SCATTERED OUT. IF WE DO GET SOME CLEARING...STRONGER TO SEVERE THUNDERSTORMS ARE POSSIBLE, AND WE ARE CURRENTLY STILL IN A SLIGHT RISK FOR SEVERE...IN ADDITION TO THUNDERSTORM WATCH #199 WHICH IS IN EFFECT FOR MUCH OF CENTRAL INDIAN UNTIL 9 PM THIS EVENING. AT THIS POINT MAIN THREATS WILL BE HAIL...WITH A FAIRLY LOW FREEZING LEVEL OF AROUND 11KT FT, GETTING TOPS TO NEAR 30KT FT MAY NOT BE THAT DIFFICULT. A SECONDARY THREAT IS BRIEF VERY HEAVY RAINFALL. WITH PRECIPITABLE WATERS RUNNING NEAR 1.5" ANY STORM THAT DOES FORM COULD HAVE THE POTENTIAL TO DUMP A LARGE AMOUNT OF RAIN OVER ANY GIVEN AREA. FLASH FLOODING IS A POSSIBLE. A THIRD CONCERN IS GUSTY WINDS. SOUNDINGS ARE NOT PARTICULARLY IMPRESSIVE WITH REGARD TO SHEAR...SO THIS IS NOT AT THE TOP OF THE LIST IN TERMS OF THREATS. MARGINALLY SEVERE HAIL AND HEAVY RAINFALL ARE OF PRIMARY CONCERN. FRONT SHOULD BEGIN TO EXIT EAST INTO OHIO BEFORE MIDNIGHT AND SHOWER ACTIVITY WILL BEGIN TO WANE AND ALSO EXIT. LOW TONIGHT MID-UPPER 50S. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... THIS WEEKEND IS SHAPING UP TO BE VERY PLEASANT...ESPECIALLY WHEN COMPARED TO THE LAST 2 DAYS. SATURDAY WILL HAVE DECREASING CLOUDS AS UPPER RIDGE BUILDS EAST INTO OUR REGION AND SURFACE LOW CONTINUES EAST ACROSS NORTHERN OHIO. BOTH NAM/GFS HAVE TRENDED A LITTLE QUICKER IN ENDING PRECIPITATION BY SATURDAY AND WILL ONLY MENTION LOW CHANCES OF SHOWERS MAINLY RANDOLPH COUNTY FOR SATURDAY MORNING. AS FAR AS TEMPERATURES ARE CONCERNED WILL MAV/MET NUMBERS ARE CLOSE AND SEEM REASONABLE. && .LONG TERM /MONDAY THROUGH FRIDAY/... ECMWF/GEM/GFS CONTINUE TO BE IN GOOD AGREEMENT FOR NEXT WEEK AS A STRONG RIDGE OF HIGH PRESSURE SITUATES ITSELF OVER THE GREAT LAKES REGION. A FEW AFTERNOON SHOWERS CANNOT BE RULED OUT WITH DAYTIME HEATING. HOWEVER...NOT ENOUGH CERTAINTY TO INCREASE POPS AT THIS TIME DUE TO DRY FORECAST SOUNDINGS AND NO LIFTING MECHANISMS. THE BEST CHANCE FOR ANY PRECIPITATION WILL BE LATE IN THE WEEK AS A LOW PRESSURE SYSTEM MOVES ACROSS CANADA. AT THIS TIME...IT LOOKS LIKE IT WILL REMAIN TOO FAR NORTH TO HAVE MUCH OF AN IMPACT. AS FAR AS TEMPS...WENT WITH A BLEND OF MODELS...WHICH ALL SEEM TO HAVE A GOOD HANDLE ON THE WARMER TEMPS. HIGHS WILL GENERALLY TOP OFF IN THE MID TO UPPER 80S WITH AMPLE SUNSHINE...AND LOWS WILL BOTTOM OUT IN THE LOW TO MID 60S. && .AVIATION /DISCUSSION FOR 211800Z TAF ISSUANCE/... LATEST RADAR SHOWS A BAND OF SHOWERS AND THUNDERSTORMS JUST SOUTH OF KLAF AND BETWEEN KHUF/KIND WITH TOPS OF 35-40 FEET. THE ACTIVITY IS MOVING NE AT 25MPH WITH MORE SCATTERED ACTIVITY OVER IN ERN IL. THE ACTIVITY IS OCCURRING AHEAD OF AN UPPER LEVEL LOW NEAR ST. LOUIS..SO IT LOOKS LIKE SCATTERED THUNDERSTORMS WILL BE THE RULE FOR OCCASIONAL MVFR IN THE VICINITY OF THE THUNDERSTORMS. THERE IS A COLD FRONT ASSOCIATED WITH THIS SYSTEM THAT WILL ROTATE SW TO NE ACROSS CENTRAL INDIANA LATE TONIGHT AND EARLY SATURDAY MORNING. AS THE UPPER TROUGH MOVES ACROSS THE AREA AFTER 23/0600Z...MUCH OF THE PRECIPITATION WILL MOVE OUT OF THE AREA...BUT WITH THE COOLER TEMPERATURES AND WET GROUND...LOW CLOUDS/FOG WILL LIMIT VISIBILITIES TOWARDS MORNING WITH THE POSSIBILITY OF SOME IFR CONDITIONS. SKIES ARE EXPECTED TO IMPROVE LATE SATURDAY MORNING GIVING A RETURN TO VFR FLYING CONDITIONS. && .HYDROLOGY... SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON IS EXPECTED TO CREATE LOWLAND FLOODING ALONG PORTIONS OF THE WABASH AND WHITE RIVERS. MUCH OF CENTRAL AND WESTERN INDIANA RECEIVED BETWEEN ONE HALF AND NEARLY 1 1/2 INCHES OF RAIN THURSDAY NIGHT. MOST PRECIPITATION IS EXPECTED TO FALL BY 8 PM THIS EVENING OVER THE AREA OF CONCERN WITH ESTIMATED RAINFALL ON THE ORDER OF ONE QUARTER TO 3 TENTHS OF AN INCH. ONLY A FEW HUNDREDTHS OF AN INCH AT MOST ARE EXPECTED BEYOND THIS BUT GIVEN THE CONVECTIVE NATURE AMOUNTS OF COURSE COULD VARY. WARMING TEMPERATURES AND DRY WEATHER WILL MOVE IN STARTING TOMORROW AND CONTINUE THROUGH EARLY JUNE. THIS WILL ALLOW SOILS TO DRY AND VEGETATION TO GROW RAPIDLY. AS A RESULT...RIVERS IN WESTERN AND SOUTHERN INDIANA WILL RETURN TO NORMAL LEVELS BY MAY 28. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...SMF NEAR TERM...SMF SHORT TERM...JH/SMF LONG TERM....TDUD AVIATION...DWM HYDROLOGY...BH
Hazardous weather outlook, May 21, 2:08 PM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 208 PM EDT FRI MAY 21 2010 INZ041-042-049-221815- DELAWARE-RANDOLPH-HENRY- 208 PM EDT FRI MAY 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...SEVERE THUNDERSTORM WATCH 199 IN EFFECT FOR CENTRAL INDIANA UNTIL 9 PM THIS EVENING... NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR LATER TODAY AND EARLY TONIGHT. SOME OF THESE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL AND MINOR FLOODING IS NOT OUT OF THE QUESTION. IN ADDITION A FEW THUNDERSTORMS MAY PRODUCE HAIL AND GUSTY WINDS. A SEVERE THUNDERSTORM IS NOT OUT OF THE QUESTION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN WITH ANY WEATHER OR DAMAGE REPORTS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035>040-043>048-053>057-062>065-071-072-221815- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-VERMILLION-PARKE-PUTNAM-HENDRICKS- MARION-HANCOCK-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN- BARTHOLOMEW-DECATUR-JACKSON-JENNINGS- 208 PM EDT FRI MAY 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...SEVERE THUNDERSTORM WATCH 199 IN EFFECT FOR CENTRAL INDIANA UNTIL 9 PM THIS EVENING... NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE...ESPECIALLY THIS AFTERNOON. SOME OF THESE THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL AND MINOR LOW LAND FLOODING IS POSSIBLE IN A FEW OF THE HEAVIER THUNDERSTORMS. IN ADDITION THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH GUSTY WINDS AND HAIL BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN WITH ANY WEATHER OR DAMAGE REPORTS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ051-052-060-061-067>070-221815- VIGO-CLAY-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE- 208 PM EDT FRI MAY 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...SEVERE THUNDERSTORM WATCH 199 IN EFFECT FOR CENTRAL INDIANA UNTIL 9 PM THIS EVENING... NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE...ESPECIALLY THIS AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH GUSTY WINDS AND HAIL BEING THE MAIN THREAT. HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN WITH ANY WEATHER OR DAMAGE REPORTS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SMFLECHT
In the hours before
Special weather statement, May 21, 4:39 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
439 PM EDT FRI MAY 21 2010
INZ028-029-035-043-212130-
FOUNTAIN-TIPPECANOE-VERMILLION-WARREN-
439 PM EDT FRI MAY 21 2010
...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN VERMILLION...
NORTHERN FOUNTAIN...WARREN AND WESTERN TIPPECANOE COUNTIES UNTIL 530
PM EDT...
AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF COVINGTON...OR 10 MILES
NORTHEAST OF DANVILLE...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
THIS STORM WILL BE NEAR...
WEST LEBANON AROUND 445 PM EDT...
WILLIAMSPORT AROUND 455 PM EDT...
ATTICA AROUND 500 PM EDT...
SHADELAND AROUND 530 PM EDT...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4035 8682 4022 8701 4023 8710 4017 8710
4011 8717 4003 8754 4028 8754 4049 8722
4049 8711 4056 8710 4057 8709 4057 8700
TIME...MOT...LOC 2039Z 241DEG 24KT 4022 8743
MRD/PUMALocal storm report, May 21, 4:42 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
442 PM EDT FRI MAY 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM FLASH FLOOD 1 N WASHINGTON 38.67N 87.17W
05/21/2010 DAVIESS IN TRAINED SPOTTER
1 TO 2 INCHES OF RAIN. 40 MPH WIITH MARBLE SIZE HAIL.
&&
HEROLDLocal storm report, May 21, 5:11 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
511 PM EDT FRI MAY 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM FUNNEL CLOUD 4 S ALFORDSVILLE 38.50N 86.95W
05/21/2010 DAVIESS IN PUBLIC
RELAYED BY EMERGENCY MANAGEMENT
&&
HEROLDLocal storm report, May 21, 5:13 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
513 PM EDT FRI MAY 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND GST 2 W REELSVILLE 39.55N 87.00W
05/21/2010 M50 MPH PUTNAM IN TRAINED SPOTTER
&&
HEROLDSpecial weather statement, May 21, 5:14 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
514 PM EDT FRI MAY 21 2010
INZ045-046-054-212200-
HENDRICKS-MORGAN-PUTNAM-
514 PM EDT FRI MAY 21 2010
...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN MORGAN...SOUTHERN
PUTNAM AND SOUTHWESTERN HENDRICKS COUNTIES UNTIL 600 PM EDT...
AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF GREENCASTLE...OR 27 MILES
EAST OF TERRE HAUTE...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
GREENCASTLE AROUND 520 PM EDT...
FILLMORE AND BELLE UNION AROUND 530 PM EDT...
COATESVILLE AND STILESVILLE AROUND 540 PM EDT...
AMO AROUND 545 PM EDT...
CLAYTON AROUND 555 PM EDT...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3965 8694 3981 8659 3962 8646 3953 8669
3948 8692 3958 8697
TIME...MOT...LOC 2114Z 243DEG 23KT 3959 8686
MRD/PUMALocal storm report, May 21, 5:24 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
524 PM EDT FRI MAY 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL 2 W REELSVILLE 39.55N 87.00W
05/21/2010 U0.25 INCH PUTNAM IN AMATEUR RADIO
&&
HEROLDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 11:23 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 27 hr |
| May 21, 11:23 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 5 days |
| May 21, 11:23 AM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 6 days |
| May 21, 11:23 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 7 days |
| May 21, 11:23 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 7 days |
| May 21, 11:23 AM EDT | River Flood Warning | IND | Knox, Sullivan | 10 days |
| May 21, 11:23 AM EDT | River Flood Warning | IND | Knox, Sullivan | 9 days |
| May 21, 12:28 PM EDT | Special Weather Statement | IND | Hendricks, Putnam | 47 min |
| May 21, 2:17 PM EDT | Severe Thunderstorm Warning | IND | Parke, Vermillion, Vigo | 58 min |
| May 21, 3:08 PM EDT | Severe Thunderstorm Warning | IND | Greene, Knox, Sullivan | 52 min |
| May 21, 3:11 PM EDT | Tornado Warning | IND | Parke, Vigo | 25 min |
| May 21, 3:39 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 51 min |
| May 21, 3:58 PM EDT | Tornado Warning | IND | Daviess, Knox | 32 min |
| May 21, 4:12 PM EDT | Tornado Warning | IND | Warren | 33 min |
| May 21, 4:17 PM EDT | Special Weather Statement | IND | Clay, Putnam | 43 min |
| May 21, 4:23 PM EDT | Severe Thunderstorm Warning | IND | Clay, Putnam | 52 min |
| May 21, 4:26 PM EDT | Tornado Warning | IND | Daviess, Martin | 49 min |
| May 21, 4:39 PM EDT | Special Weather Statement | IND | Fountain, Tippecanoe, Warren | 51 min |
| May 21, 4:44 PM EDT | Flash Flood Warning | IND | Daviess | 3 hr |
| May 21, 5:00 PM EDT | Areal Flood Advisory | IND | Fountain, Vermillion, Warren | 3 hr |
| May 21, 5:12 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Martin | 18 min |
| May 21, 5:14 PM EDT | Special Weather Statement | IND | Putnam | 46 min |
| May 21, 7:29 PM EDT | Areal Flood Warning | IND | Daviess | 4 hr |
Nearby
Flash Flood Warnings in Indiana, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.